Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


WEIGHT
Dec 28, 2010

HELLO DOC, I AM ON FIRST LINE OF MEDICINE AS PER INDIAN GOVERMENT HOSPITAL THAT IS ZIDOVUDINE 300mG + LAMIVUDINE 150mg + NEVIRAPINE 200mg. MY CD4 COUNT AS ON JULY IS 450 BEFORE 6 MONTHS (FEBRUARY) IT WAS 517. IS THIS CHANGE IS NORMAL OR HAVE TO BE TAKEN IN NOTICE AND NEEDS CARE. SECOUNDLY I WANT TO KNOW THAT I AM TENSE ABOUT MY WEIGHT THAT IS I AM LOOSING WEIGHT OVER A PERIOD OF 1 AND HALF YEAR. PREVIOUSLY I WAS WEIGHING 80kgs SAY AROUND IN October 2008 NOW CURRENTLY I AM WEIGHING 72 OR 73 kgs. IS THIS CHANGES ARE DUE TO MY MEDICINE OR THE RESULT IS DUE TO OTHER FACTORS. IS THIS CHANGE IS NORMAL OR MATTER OF CONCERN.

Response from Dr. McGowan

Thanks for your questions. While we expect the CD4 count to increase on medicine, when the numbers are higher (around 500 as you have had) the change may not be that impressive. Getting a thrird reading to see the overall trend would be needed. Also if you have access to viral load testing by 6 months the level should be undetectable. The weight loss has been trending for many months. A more sudden drop would be more worrisome, however your doctor should do a thorough examination to see if there may be an explanation. Sometimes an infection, such as tuberculosis, can be growing slowly and cause this and may also lower the CD4 counts. Best,

Joe



Previous
Follow up quesion on Anal Wart
Next
expuose to the HIV virus in a fight

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement